USMLE-Rx Step 1 Qmax Challenge #1539

Check out today’s Step 1 Qmax Question Challenge.

Know the answer? Post it below! Don’t forget to check back for an update with the correct answer and explanation (we’ll post it in the comments section below).

USMLE-Rx Step 1 Qmax Challenge #1539A 12-year-old boy is brought by his mother to the clinic because of persistent rash and peculiar behavior. She reports that over the past few years the boy has developed a rough, red rash on his face, neck, and hands that gets worse when he is outdoors. She reports that he has been “tottering like an old man” since the beginning of the year and that his hands are consistently shaky. He is not doing well in school. More often than not his stools are loose and watery. The mother reports that he eats a normal, balanced diet. On physical examination, the boy appears well nourished, with an erythematous, scaling rash like that in the image. He has bilateral nystagmus and an intention tremor. He walks with a teetering, wide-based gait. Urinalysis reveals significant aminoaciduria.

Deficiency of which amino acid is likely responsible for this patient’s presentation?

A. Cystine
B. Histidine
C. Isoleucine
D. Tryptophan
E. Tyrosine

———————–

Want to know the ‘bottom line?’ Purchase a USMLE-Rx Subscription and get many more features, more questions, and passages from First Aid, including images, references, and other facts relevant to this question.

This practice question is an actual question from the USMLE-Rx Step 1 Qmax test bank. For more USMLE Step 1 prep, subscribe to our First Aid Step 1 Flash Facts and First Aid Step 1 Express Videos video series. Score the best deal on all three products as a bundle with USMLE-Rx 360 Step 1.

Related Articles